Alert archive / South Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 196, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 27, 2015, 1:26 AM CDT for Jones County, Stanley County, South Dakota. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2015, 1:26 AM CDT (06:26 UTC)
- Expired
- Aug 27, 2015, 1:44 AM CDT
- In force
- 18 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Jones County, SD, Stanley County, SD
The radar
The Rapid City radar (KUDX), 169 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -667 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 12:40 AM CDT, 46 minutes earlier.
Area forecast discussion, Aug 27, 12:40 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1240 AM CDT THU AUG 27 2015 .UPDATE... ISSUED AT 912 PM CDT WED AUG 26 2015 SHOWERS AND STORMS DEVELOPING IN WESTERN SD LATE THIS EVENING MOVING EAST TOWARDS OUR CWA. CURRENT FORECAST LOOKS GOOD INCREASING POPS THROUGH THE NIGHT. UPDATE ISSUED AT 705 PM CDT WED AUG 26 2015 00Z AVIATION DISCUSSION UPDATED BELOW. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 705 PM CDT WED AUG 26 2015 PRECIPITATION CHANCES THROUGH THE PERIOD WILL BE THE MAIN FORECAST CONCERN. A DEVELOPING UPPER LEVEL LOW PRESSURE SYSTEM...CURRENTLY OVER UTAH...WILL SLOWLY TRACK ACROSS THE REGION TONIGHT THROUGH THURSDAY NIGHT. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TONIGHT FOR THE MISSOURI RIVER VALLEY THANKS TO A FAIRLY GOOD LLJ. LIKE WITH THIS MORNINGS CONVECTION...A FEW STRONGER STORMS ARE POSSIBLE WITH HAIL BEING THE MAIN THREAT. PCPN CHANCES ON THURSDAY IS A LITTLE MORE UNCLEAR AT THIS TIME. SOME MODELS SUGGEST DRY CONDITIONS WHILE OTHER SUGGEST SHOWERS CONTINUING THROUGH THE DAY. WITH LITTLE FORECASTER CONFIDENCE...WILL MAINTAIN SCHC TO CHC POPS THROUGH THE DAY. THE LLJ SHIFTS TO SE SOUTH DAKOTA ON THURSDAY NIGHT WITH A MAJORITY OF THE PCPN OCCURRING SOUTHEAST OF THIS CWA. CONDITIONS SHOULD DRY OUT ON FRIDAY AS A SURFACE HIGH PRESSURE BUILDS INTO THE REGION. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 705 PM CDT WED AUG 26 2015 UPPER LEVEL RIDGING WILL KEEP THE EXTENDED WARM WITH HIGHS WELL INTO THE 80S THROUGH THE PERIOD. AS THE RIDGE SHIFTS EAST ON SUNDAY SOUTHWEST FLOW ALOFT WILL ALSO LIMIT MOISTURE AVAILABILITY. BETWEEN GOOD CAPPING AND LACK OF MOISTURE PRECIP CHANCES WILL BE LIMITED...CONFINED MOSTLY TO THE FAR NORTHEAST. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1238 AM CDT THU AUG 27 2015 WIDESPREAD LIFT FROM AN UPPER LEVEL LOW PRESSURE TROUGH MOVING INTO THE REGION WILL BRING MAINLY SHOWERS ALONG WITH A FEW STORMS TO ALL LOCATIONS INTO THURSDAY EVENING. VFR CEILINGS ARE EXPECTED TO FALL TO MVFR AT PIR AND MBG DURING THE DAY THURSDAY AS NORTHEAST WINDS INCREASE. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...SD LONG TERM...WISE AVIATION...TDK
Hazardous weather outlook, Aug 26, 3:54 AM CDT, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 354 AM CDT WED AUG 26 2015 SDZ003>006-009-010-015>018-033>037-045-048-051-270900- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 354 AM CDT WED AUG 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED WEAK STORM OR TWO COULD FORM IN THE EARLY MORNING HOURS WEST OF THE JAMES VALLEY. NO SEVERE WEATHER IS EXPECTED. STORMS WILL DEVELOP IN THE HEAT OF THE AFTERNOON ACROSS WESTERN SOUTH DAKOTA...AND PROCEED INTO THE MISSOURI VALLEY THIS EVENING. A STORM OR TWO MAY BE ACCOMPANIED BY SEVERE WINDS OR HAIL...HOWEVER THE THREAT REMAINS LOW. STORM COVERAGE WILL INCREASE OVERNIGHT...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND STORMS ARE EXPECTED THURSDAY/THURSDAY NIGHT ACROSS MUCH OF NORTHERN...CENTRAL...AND EASTERN SOUTH DAKOTA...AND WESTERN MINNESOTA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ039-046-SDZ007-008-011-019>023-270900- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 354 AM CDT WED AUG 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND STORMS ARE EXPECTED THURSDAY/THURSDAY NIGHT ACROSS MUCH OF NORTHERN...CENTRAL...AND EASTERN SOUTH DAKOTA...AND WESTERN MINNESOTA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CONNELLY
In the hours before
Special weather statement, Aug 27, 12:46 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1246 AM CDT THU AUG 27 2015
SDZ033-045-270630-
JONES SD-STANLEY SD-
1246 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES AND
SOUTHWESTERN STANLEY COUNTIES UNTIL 130 AM CDT/1230 AM MDT/...
AT 1246 AM CDT /1146 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR MIDLAND...OR 22 MILES EAST OF PHILIP...MOVING EAST
AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUNKER...CAPA...VAN METRE...BROWN CHURCH AND HAYES.
LAT...LON 4399 10106 4400 10105 4417 10105 4417 10116
4430 10117 4446 10115 4446 10102 4424 10069
4396 10080
TIME...MOT...LOC 0546Z 264DEG 27KT 4412 10122
CONNELLYThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:46 AM CDT | Special Weather Statement | ABR | Stanley | 44 min |
| Aug 27, 1:51 AM CDT | Special Weather Statement | ABR | Corson | 39 min |
| Aug 27, 2:01 AM CDT | Special Weather Statement | ABR | Lyman | 44 min |
| Aug 27, 2:08 AM CDT | Severe Thunderstorm Warning | ABR | Jones, Lyman | 67 min |
| Aug 27, 3:13 AM CDT | Special Weather Statement | ABR | Brule | 47 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.